MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSTD215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned device found that the subject guidewire distal tip was broken/fractured during use.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, the subject guidewire was seen to be fractured along the nitinol tubing with the platinum wire stretched.The core wire could not be seen.The distal tip was seen to be kinked.The functional inspection was unable to perform.The as reported codes 'guidewire friction' and 'guidewire distal tip stretched' were confirmed during analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that during the procedure, the subject guidewire encountered difficulty in super selection at the m1 segment and could not be advanced to the target location.The physician withdrew the subject guidewire and observed stretching at its tip.Subsequently, another guidewire of the same catalog was used, allowing successful super selection, and the procedure was completed successfully.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use (dfu), the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.The patient's anatomy was severely tortuous.The subject guidewire was returned, and it was confirmed that the distal end of the subject guidewire had been severely kinked and stretched and the nitinol tubing was broken/fractured.It is probable that the tortuous nature of the patient's anatomy may have posed some challenged during the attempt to advance the subject guidewire to the lesion, subsequently causing the subject guidewire distal end to become damaged as seen in the analysis of the returned device.An assignable cause of procedural factors will be assigned to the reported defects 'guidewire friction', 'guidewire distal tip stretched' and to the as analyzed defects 'guidewire distal tip stretched', 'guidewire distal end/tip broken fractured during use' and 'guidewire distal tip kinked/bent', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the directions for use (dfu) but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO SELECT-14 STANDARD ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23721375
Report Number3012931345-2025-00191
Device Sequence Number18758114
Product Code MOF
UDI-Device Identifier07613327508499
UDI-Public(01)07613327508499(17)280414(10)0000818186
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSTD215STR
Device Lot Number0000818186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2025
Initial Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER)
Patient Age61 YR
Patient SexMale
Patient RaceAsian